MAUDE Adverse Event Report: SMITH & NEPHEW, INC. INCISOR, 5.5MM,EP-1,DSPL BLADE; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. INCISOR, 5.5MM,EP-1,DSPL BLADE; SAW, POWERED, AND ACCESSORIES
Model Number 7205314
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/08/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while the joint was being cleaned it was noticed that the blade was releasing metal particles, and these spread throughout the joint.The procedure was completed with the same device.No significant delay or patient injury reported.
 
Additional Manufacturer Narrative
Examination was not possible, as the device has not been returned.The investigation could not draw any conclusions about the reported event without the return of the device.
 
Additional Manufacturer Narrative
One 5.5mm (b)(4) blade was returned for evaluation.Visual assessment of the device showed visible signs of material galling and debridement on the inner blade confirming the reported shedding.The outer blade is bent.The condition of the device indicates the blade was subjected to excessive side-loading during use.

Brand Name
INCISOR, 5.5MM,EP-1,DSPL BLADE
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key7339775
Report Number1219602-2018-00336
Device Sequence Number19180765
Product Code HAB
UDI-Device Identifier03596010251428
UDI-Public(01)03596010251428(17)220420(10)50660058
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/22/2022
Device Model Number7205314
Device Catalogue Number7205314
Device Lot Number50660058
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/20/2018
Initial Date Received by Manufacturer 02/19/2018
Supplement Date Received by Manufacturer04/02/2018
05/08/2018
Initial Report FDA Received Date03/14/2018
Supplement Report FDA Received Date04/11/2018
05/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1